Acute Pulmonary Edema following Panic Attack in a Patient without Evidence of Heart Disease
Abstract:
A 35-year-old woman was admitted because of organophosphate pesticide self-poisoning. At the time of admission in the emergency department of clinical toxicology, she was agitated. Evaluation of vital signs revealed a pulse rate of 148/min, systolic/diastolic blood pressure of 109/88 mm Hg, and respiratory rate of 20/min. She was afebrile and had plenty of oral secretions. Her pupils were mydriatic and reactive to light. Examination of the chest showed bilateral rales. Other organs revealed no pathologic sign or symptoms on physical examination. Computed tomography scan of the brain was normal. Serum cholinesterase level was 5%, and red-cell acetylcholinesterase activity was 0.3. She had no premorbid illness. After the injection of 4 mg of atropine, all muscarinic signs disappeared. This was followed by the infusion of atropine at a rate of 0.5 mg/h; the dose was titrated as per her clinical response and signs of atropinization. Over the next 2 days, she did not need further atropine. On day 4 after admission (i.e., after she had not need any atropine infusion or other treatments for organophosphate poisoning for 2 days), she suddenly developed hypertension crisis with systolic/diastolic blood pressure of 230/150 mmHg, cold sweating, tachycardia, and tachypnea. Chest examination revealed basilar wet rales. Chest X-ray presented diffuse bilateral alveolar infiltration. ECG was normal. Considering the clinical diagnosis of acute cardiogenic pulmonary edema, we started an intravenous infusion of nitroglycerin and furosemide and an intravenous injection of morphine. Twelve hours later, blood pressure was controlled and the rales disappeared. Bedside echocardiography showed normal left ventricular systolic and diastolic functions and normal right ventricular size and function. There was no significant valvular heart disease. Psychiatric consultation confirmed anxiety disorder and panic attack. Treatment with fluoxetine and clonazepam was commenced. During the course of her hospital stay and after her hospital discharge, outpatient follow-up showed no hypertension crisis. We conclude that panic attack and its hypertensive crisis may be severe enough to develop pulmonary edema even in young healthy adults with no comorbidity and with structurally normal heart.
Language:
English
Published:
Iranian Heart Journal, Volume:17 Issue: 1, 2016
Pages:
71 - 73
magiran.com/p1553066  
برخی از خدمات از جمله دانلود متن مقالات تنها به مشترکان مگیران ارایه می‌گردد. شما می‌توانید به یکی از روش‌های زیر مشترک شوید:
اشتراک شخصی
در سایت عضو شوید و هزینه اشتراک یک‌ساله سایت به مبلغ 400,000ريال را پرداخت کنید. همزمان با برقراری دوره اشتراک بسته دانلود 100 مطلب نیز برای شما فعال خواهد شد!
پرداخت با کارتهای اعتباری بین المللی از طریق PayPal امکانپذیر است.
اشتراک سازمانی
به کتابخانه دانشگاه یا محل کار خود پیشنهاد کنید تا اشتراک سازمانی این پایگاه را برای دسترسی همه کاربران به متن مطالب خریداری نمایند!
توجه!
  • دسترسی به متن مقالات این پایگاه در قالب ارایه خدمات کتابخانه دیجیتال و با دریافت حق عضویت صورت می‌گیرد و مگیران بهایی برای هر مقاله تعیین نکرده و وجهی بابت آن دریافت نمی‌کند.
  • حق عضویت دریافتی صرف حمایت از نشریات عضو و نگهداری، تکمیل و توسعه مگیران می‌شود.
  • پرداخت حق اشتراک و دانلود مقالات اجازه بازنشر آن در سایر رسانه‌های چاپی و دیجیتال را به کاربر نمی‌دهد.